MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX UL ANR XL W/1 2 ULTRABRIAD BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203841
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a surgery, the suturefix xl anchor inserter broke off in the drill hole on deployment of the anchor.It was then retrieved from the hole via a grasper.The metal prong and some suture was retrieved once the area was cleared.A backup device was available to complete the procedure successfully.Delay or patient injuries were not reported.
 
Additional Manufacturer Narrative
One 72203841 suturefix ultra anchor xl devices used for treatment, was returned for evaluation.There was a relationship between the reported event and the device.The complaint stated: ¿anchor inserter broke off in the drill hole on deployment of the anchor.¿ the inserter shaft is damaged and broken.The outer tube was bent.The inner shaft distal fork tine area has been fractured.All metal components and pieces were returned and accounted for.Blue ultrabraid suture was returned, but the textile anchor was absent.Symptoms are consistent with loss of axial alignment during insertion attempt.Highlights several precautions that affect successful fixation.¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.Only use the recommended drill bits and drill guides intended for use with the suturefix ultra suture anchor.Use of other instruments may injure the patient, damage the instruments, or compromise fixation.Do not use sharp instruments to manage or control the suture.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.¿ complaint history review found no other reports for this lot number.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.

Brand Name
SUTUREFIX UL ANR XL W/1 2 ULTRABRIAD BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8683495
Report Number1219602-2019-00664
Device Sequence Number19410321
Product Code MBI
UDI-Device Identifier00885554030051
UDI-Public00885554030051
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2023
Device Catalogue Number72203841
Device Lot Number50722873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1